Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Fitness and Exercise
TOPIC:  

HEART RATE AND EXCERCISE



Click here to read our frequently asked Fitness and Exercise questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


LWADE1963
SparkPoints: (18,465)
Fitness Minutes: (17,914)
Posts: 587
1/11/12 1:24 A

i take atenolo 50 mg so that really does answerr my question. i will keep up my hard work. congrats on ur success



STDWYNWEN
SparkPoints: (11,075)
Fitness Minutes: (4,491)
Posts: 550
1/10/12 6:52 P

Hi LWADE1963

I personally am on Atenalol 100 mg and it will keep your heart rate down - it's doing its job.
But don't be discouraged thinking it will hinder you from reaching your goals. I've lost 53 lbs to date while being faithfully on the medication and exercising.

Controlling blood pressure is more important than worrying about getting to your max heart rate while exercising. So please don't skip your meds.
Like others have said talk to your doctor.

emoticon



LWADE1963
SparkPoints: (18,465)
Fitness Minutes: (17,914)
Posts: 587
1/10/12 6:32 P

thanks a lot for answers. i will def mention it at my next appt



-STINA-
Posts: 729
1/10/12 5:11 P

I know someone else answered the same thing but I just want to throw more emphasis on talking with your doctor about it!! You could probably even call in and leave a message with the nurse and see if your doc can advise you over the phone if you don't want to have an appointment to go all the way in. Because, YES, there are absolutely BP medications that prevent heart rate from going up ..just learned about it in one of my classes last month (studying to be an occupational therapist) and it's something we have to be aware of when we work with clients. If either of those meds are a beta blocker then it is likely that it is preventing your HR from going up (but that does NOT mean your heart isn't getting cardio benefits or that you're not burning calories, etc.)
So, you definitely should be aware of it when you exercise and your doc should be able to tell you how to handle that and best monitor yourself! I have a feeling you'll probably have to go by the perceived exertion scale and/or have the doc help you figure out a different target heart rate (or refer to someone who can).
But anyway...yes, yes, please talk to your doc to be sure! You don't wanna push yourself too hard on the heart rate monitor with BP meds that block increased HR only to realize that your body is actually working harder than you thought!



UNIDENT
Posts: 33,498
1/10/12 1:36 P

You really need to ask your doctor.

It's possible that the meds have an ongoing effect meaning no matter what time you take the pill in relation to exercise, you'll continue to have difficulty raising the heart rate. It's unlikely heart meds have simply stopped working entirely 24 hours after you've taken them - your body likely still needs the protection they offer.

Think of it like a gas tank. You're not getting to empty every day when you take another pill, you're getting maybe to half and then topping up. You've still got gas in the tank.

But anyway, I don't know your specific pill well enough - these are questions for your GP! :)



LWADE1963
SparkPoints: (18,465)
Fitness Minutes: (17,914)
Posts: 587
1/10/12 1:31 P

i work out in the morning, so i was thinking i cld take my medicines when i get done working out, right?



UNIDENT
Posts: 33,498
1/10/12 1:14 P

Yes, absolutely medications can prevent the heart rate from rising, especially blood pressure ones. Check with your doctor if yours is known to do that and what you can or should do about that. Obviously you can't use HR to determine caloric burn if that's the case, so you'd probably want to just pick a close activity in the Spark tracker or something.



SACHABEE
Posts: 996
1/10/12 12:55 P

I have the opposite problem, I can get heart palpitations while working out. I would call your doctor, they would know best. Good luck!



LWADE1963
SparkPoints: (18,465)
Fitness Minutes: (17,914)
Posts: 587
1/10/12 12:42 P

i was wondering if anyone knows if certain medicines can prevent your heart rate from going up when excercising. i take effexor and atenol for blood pressure. i wore my heart rate moniter tdy and my heart rate just would not go up very high even tho i was sweating. help?



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: soy milk vs skim milk | soy milk estrogen | soy nuts benefits
x Lose 10 Pounds by October 14! Get a FREE Personalized Plan